Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 311, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 27, 2011, 11:31 PM CDT for Williams County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2011, 11:31 PM CDT (04:31 UTC)
- Expired
- Aug 28, 2011, 12:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.5 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
461
WUUS53 KBIS 280431
SVRBIS
NDC105-280515-
/O.NEW.KBIS.SV.W.0311.110828T0431Z-110828T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1131 PM CDT SAT AUG 27 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 1215 AM CDT/1115 PM MDT/
* AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF ALAMO...OR 23 MILES NORTH OF WILLISTON...AND MOVING
SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCGREGOR...SPRING BROOK...EPPING...RAY...WHEELOCK...TIOGA...LEWIS
AND CLARK STATE PARK AND WHITE TAIL BAY RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4863 10290 4837 10288 4837 10283 4813 10283
4815 10312 4813 10318 4814 10320 4810 10325
4803 10339 4804 10342 4802 10348 4851 10360
4863 10335
TIME...MOT...LOC 0432Z 327DEG 31KT 4843 10341
WIND...HAIL 60MPH 1.00IN
$$
HAMILTON1 follow-up statement
881
WWUS53 KBIS 280448
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1148 PM CDT SAT AUG 27 2011
NDC105-280515-
/O.CON.KBIS.SV.W.0311.000000T0000Z-110828T0515Z/
WILLIAMS ND-
1148 PM CDT SAT AUG 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WILLIAMS COUNTY UNTIL 1215 AM CDT...
AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EPPING...OR 19 MILES NORTHEAST OF WILLISTON...MOVING SOUTHEAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
SPRING BROOK...EPPING...RAY...WHEELOCK...TIOGA...LEWIS AND CLARK
STATE PARK AND WHITE TAIL BAY RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
FREQUENT DEADLY LIGHTNING AND VERY HEAVY RAIN IS ALSO OCCURRING WITH
THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4837 10288 4837 10283 4813 10283 4815 10312
4813 10318 4814 10321 4810 10325 4803 10339
4805 10349 4835 10355 4863 10324 4863 10290
TIME...MOT...LOC 0448Z 327DEG 29KT 4833 10332
WIND...HAIL 60MPH 1.50IN
$$
HAMILTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:08 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 27, 9:08 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 908 PM CDT SAT AUG 27 2011 .UPDATE...POPS SLY COVER AND TEMP/DEWPOINTS. && .DISCUSSION...MODELS HAVE BEEN UNDER-FORECASTING MOISTURE RETURN INTO WESTERN NORTH DAKOTA. HOWEVER THE 00Z NAM CONTINUES TO INDICATE A CONVECTIVE SYSTEM TRACKING SOUTHEAST ACROSS NORTHWEST INTO CENTRAL NORTH DAKOTA OVERNIGHT AND CONSIDERING THE CURRENT RADAR OVER SOUTHEAST SASKATCHEWAN...HAVE LEANED TOWARD THE NAM FORECAST. THUS INCREASED POPS ARE IN ORDER ACROSS NORTHWEST NORTH DAKOTA LATE THIS EVENING...AND CENTRAL NORTH DAKOTA OVERNIGHT. WITH MID 60S DEWPOINTS RETURNING TO WESTERN AND CENTRAL NORTH DAKOTA...WITH STRONG NORTHWEST TO SOUTHEAST ORIENTATED SHEAR...THINK THE CONVECTION IN SASKATCHEWAN COULD CERTAINLY HOLD TOGETHER AS IT MOVES SOUTHEAST INTO CENTRAL NORTH DAKOTA. A POSSIBLE LIMITING FACTOR WILL BE LOW AND MID LEVEL LAPSE RATES AS THE CONVECTION MOVES FARTHER EAST.CONVECTIVE INHIBITION WILL ALSO BE INCREASING AS WE MOVE INTO THE OVERNIGHT HOURS. HOWEVER CURRENT TRENDS INDICATE STORMS HOLDING THEIR INTENSITY...WILL INTRODUCE POSSIBLY SEVERE NORTHWEST FOR THE REST OF THE EVENING. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. ONLY EXCEPTION MAY BE LOWERING OF VISIBILITY IN HEAVIER RAIN SHOWERS ASSOCIATED WITH ANY CONVECTION MOVING FROM NORTHWEST INTO CENTRAL NORTH DAKOTA. LIGHT SOUTHEAST FLOW TONIGHT AND EARLY SUNDAY...TURNING NORTHERLY SUNDAY AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS POSSIBLE AT ALL AERODROMES BUT BEST CHANCES LOOK TO BE LATER TONIGHT THROUGH SUNDAY MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH
Hazardous weather outlook, Aug 27, 4:59 AM CDT, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 459 AM CDT SAT AUG 27 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 459 AM CDT SAT AUG 27 2011 /359 AM MDT SAT AUG 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY MORNING WILL DIMINISH TO ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE UNSETTLED WEATHER PATTERN WILL CONTINUE AS THERE IS A CONTINUED CHANCE OF FOR THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
In the hours before
Local storm report, Aug 27, 10:24 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1024 PM CDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HAIL 8 NW FORTUNA 48.99N 103.90W
08/27/2011 E1.00 INCH DIVIDE ND TRAINED SPOTTER
ALSO HAD 55-60 MPH WINDS.
&&
SWICHESpecial weather statement, Aug 27, 11:15 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1115 PM CDT SAT AUG 27 2011 NDZ001-009-280500- DIVIDE ND-WILLIAMS ND- 1115 PM CDT SAT AUG 27 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN DIVIDE AND EASTERN WILLIAMS COUNTIES UNTIL MIDNIGHT CDT... AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 26 MILES SOUTH OF CROSBY...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM THROUGH MIDNIGHT CDT INCLUDE... SPRING BROOK... EPPING... RAY... WHEELOCK... WHITE TAIL BAY RECREATION AREA... LEWIS AND CLARK STATE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HAMILTON
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 10:22 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 38 min |
| Aug 27, 11:44 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 51 min |
| Aug 28, 12:21 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie | 54 min |
| Aug 28, 1:08 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 67 min |
| Aug 28, 4:06 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 39 min |
| Aug 28, 4:15 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 32 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.